| Model Number |
N60000473 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint ratcheting screwdriver handle showed and instrument with repeated use, as identified by surface scratches and worn laser markings.The proximal impact cap was fractured from the handle body as reported.A functionality assessment was not performed due to the damaged condition of the instrument, which was removed from distributable inventory.A dhr review was performed for the complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 3/20/2014.The proximal impact cap of the ratcheting screwdriver handle is a t-shaped plug that is secured into the end of the instrument, surrounded by a silicone handle.An excessive force impact to the edge of the impact cap can cause the cap to flex on the silicone handle and result in a fractured impact cap.The root cause of this complaint is an excessive force impact to the edge of the proximal impact capthere have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
Event or Problem Description
The manufacturer received notification on 9/29/2022 of a system ratcheting screwdriver handle that malfunctioned during a surgical procedure.It was reported that the proximal impact cap of the handle fractured when impacted.There were no known patient complications associated with this complaint.The procedure was successfully completed with an alternate available instrument.A replacement instrument was provided to the complainant and a return authorization was issued for return of the complaint instrument, which was received at the manufacturer on 10/03/2022 for complaint assessment.